Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS Quad Cities, IA

June 16, 2014Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 3:22 PM CDT for Washington County, Iowa. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 3:22 PM CDT (20:22 UTC)
Expired
Jun 16, 2014, 4:15 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Washington County, IA

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:32 PM CDTTSTM WND GST 602 E Washington, IAESTIMATED 50 TO 60 MPH. SMALL LIMBS DOWN.
Jun 16, 3:35 PM CDTTSTM WND GST 67Washington, IAAWOS MEASURED.
Jun 16, 3:36 PM CDTHAIL 0.51 Ese Washington, IAPEA TO MARBLE SIZE HAIL.
Jun 16, 3:46 PM CDTTSTM WND GST 67Washington, IAAWOS MEASURED.
Jun 16, 3:55 PM CDTHAIL 0.75Riverside, IA1/2 TO 3/4 INCH HAIL. NEAR HILLS WINDS PICKED UP TO 40 TO 50 MPH ESTIMATED. ON HWY 218 LOTS OF CARS ON THE SIDE OF ROAD WAITING FOR STORM TO PASS.
Jun 16, 4:00 PM CDTHAIL 0.5Wnw Riverside, IA1/4 TO 1/2 INCH HAIL. HEAVY RAIN OF 0.70 IN 20 MINUTES AND 40 TO 50 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS53 KDVN 162022
SVRDVN
IAC183-162115-
/O.NEW.KDVN.SV.W.0070.140616T2022Z-140616T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 415 PM CDT

* AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPPOCK...
  AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WASHINGTON AROUND 340 PM CDT.
  AINSWORTH AROUND 345 PM CDT.
  RIVERSIDE AROUND 410 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WASHINGTON AIRPORT AND
HASKINS.

OTHER LOCATIONS AFFECTED INCLUDE WASHINGTON COUNTY FAIRGROUNDS AND
MARR PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
      4147 9151 4143 9148 4138 9148 4116 9156
      4117 9180
TIME...MOT...LOC 2022Z 203DEG 24KT 4118 9171

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
3 follow-up statements
372 
WWUS53 KDVN 162036
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT MON JUN 16 2014

IAC183-162115-
/O.CON.KDVN.SV.W.0070.000000T0000Z-140616T2115Z/
WASHINGTON IA-
336 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHINGTON COUNTY UNTIL 415 PM CDT...

AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AINSWORTH...
AND MOVING NORTH AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIVERSIDE AROUND 350 PM CDT.

OTHER LOCATIONS AFFECTED INCLUDE WASHINGTON COUNTY FAIRGROUNDS AND
MARR PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
      4147 9151 4143 9148 4138 9148 4116 9156
      4117 9180
TIME...MOT...LOC 2037Z 202DEG 45KT 4134 9156

HAIL...1.50IN
WIND...70MPH

$$

MCCLURE
295 
WWUS53 KDVN 162043
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT MON JUN 16 2014

IAC183-162115-
/O.CON.KDVN.SV.W.0070.000000T0000Z-140616T2115Z/
WASHINGTON IA-
343 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHINGTON COUNTY UNTIL 415 PM CDT...

AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AINSWORTH...
AND MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIVERSIDE AROUND 355 PM CDT.

OTHER LOCATIONS AFFECTED INCLUDE WASHINGTON COUNTY FAIRGROUNDS AND
MARR PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
      4147 9151 4143 9148 4138 9148 4123 9154
      4129 9180
TIME...MOT...LOC 2043Z 201DEG 33KT 4137 9155

HAIL...1.25IN
WIND...60MPH

$$

MCCLURE
836 
WWUS53 KDVN 162110
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT MON JUN 16 2014

IAC183-162120-
/O.EXP.KDVN.SV.W.0070.000000T0000Z-140616T2115Z/
WASHINGTON IA-
410 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY WILL
EXPIRE AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4151 9179 4151 9153 4149 9150 4148 9150
      4147 9151 4143 9148 4138 9148 4123 9154
      4129 9180
TIME...MOT...LOC 2110Z 201DEG 33KT 4160 9143

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:03 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 1:03 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
103 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 641 AM CDT MON JUN 16 2014

FOG WAS BEING REPORTED EARLY THIS MORNING ALONG THE LENGTH OF THE IA/MO
BORDER AND INTO FAR SOUTHEAST IA INCLUDING KECK AND KABUL. HAVE
UPDATED THE FORECAST TO INCLUDE PATCHY EARLY MORNING FOG...WHICH
SHOULD QUICKLY DISSIPATE AFTER SUNRISE.

&&

.SYNOPSIS...
ISSUED AT 338 AM CDT MON JUN 16 2014

A RATHER QUIET NIGHT SO FAR OVER THE REGION COURTESY OF A BROAD LOW
LEVEL ANTICYCLONIC FLOW ON THE EDGE OF HIGH PRESSURE ANCHORED OVER
THE MID ATLANTIC AND SOUTHEAST U.S.  LOW PRESSURE THAT MOVED THROUGH
NW MN SUNDAY WAS IN SE ONTARIO...WITH A WEAK FRONT OR TROUGH ARCING
SE THROUGH THE WESTERN GREAT LAKES CURVING BACK SW ACROSS CENTRAL IL
AND KS. THERE...THIS BOUNDARY WAS A DIVISION BETWEEN DEW POINTS IN
THE UPPER 60S AND LOWER 70S TO THE SOUTH AND WIDESPREAD 50S TO LOWER
60S TO THE NORTH. ALOFT...A BROAD SW FLOW REACHED FROM THE DESERT SW
TO THE GREAT LAKES. THIS BOUNDARY HAS SO FAR BEEN RATHER INACTIVE
WITH A LACK OF MACS ACTIVITY WITH ONLY A FEW SCATTERED SEEN ON
AREA RADAR PERCOLATING IN E CENTRAL MO INTO SOUTHERN IL...WHILE
THE PLAINS APPEARS TO BE CAPPED. A VERY JUICY AIR MASS WAS POISED
AT 850 MB IN THE SOUTHERN PLAINS...WHERE THE SE U.S. HIGH WAS
CHANNELING A FLOW OF GULF MOISTURE AND DEW POINTS FROM 16 TO 18
FROM TX INTO S CENTRAL KS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM CDT MON JUN 16 2014

CHALLENGING FORECAST WITH MAIN FOCUS ON POTENTIAL FOR THUNDERSTORMS
THAT COULD BE BOTH SEVERE AND ALSO HEAVY RAIN PRODUCERS. SHORTWAVE
IMPULSE MOVING OUT OF EASTERN CO THIS MORNING IS EXPECTED TO LIFT
INTO THE MO VALLEY BY AFTERNOON. AS THIS INTERACTS WITH A THE FEED
OF HIGH THETA AIR RETURNING BACK N-NE OUT OF THE SOUTHERN PLAINS
AND STEEP MID LEVEL LAPSE RATES...A COMPLEX OF THUNDERSTORM IS
LIKELY TO DEVELOP IN NW IA OR SW MN BY MID TO LATE AFTERNOON.
FURTHER SE...OVER THE LOCAL AREA...SOUTHERLY WINDS AND THE RETURNING
DEEP MOISTURE ON WHAT LOOKS TO BE A DIFFUSE WARM FRONT MAY ALSO BE
CAPABLE OF TRIGGERING CONVECTION...BUT THE AMOUNT OF CAPPING MAY BE
INHIBIT IVE. THERE IS OVERALL LOW CONFIDENCE IN ANY MODEL SOLUTION
TODAY INTO TONIGHT WITH EVEN HIGH RES SHORT TERM MODELS NOT OFFERING
MUCH GUIDANCE WITH THEIR RATHER POOR PERFORMANCE DEPICTING NEARLY
NON-EXISTENT CONVECTIVE TRENDS THIS MORNING...THAT LEAD TO MODEL
SUGGESTED OUTFLOW BOUNDARIES AND STORM GENESIS REGIONS LATER TODAY.

CONCEPTUALLY...WHAT IS SUGGESTED IS THAT THERE WILL BE AN MACS
DEVELOPING WELL TO THE NW THIS AFTERNOON...TRACKING E AND POSSIBLY
SE INTO NE IA AND PERHAPS NW IL LATE TONIGHT FOLLOWING CORFIDI
VECTORS AND THETA GRADIENTS. THIS EVOLUTION WOULD HAVE THE POTENTIAL
FOR DAMAGING WIND AND HEAVY RAINFALL...ESPECIALLY IF BACK BUILDING
PROPAGATION WERE TO OCCUR OVER THE AREA LATE TONIGHT CONSIDERING THE
HIGH PW VALUES. THERE IS ALSO THE POSSIBILITY THAT THE ENTIRE
COMPLEX MAY STAY NORTH...CLOSER TO THE NOSE OF THE 40 TO 50 KT LOW
LEVEL JET WELL INTO MN AND WI AND NOT IMPACT THE AREA UNDER A
SUFFICIENT CAPPING INVERSION OR ELEVATED MIXED LAYER. BASED ON
THIS LEVEL OF LOW CONFIDENCE OF LARGELY DIFFERING SOLUTIONS...WILL
KEEP LIKELY POPS LIMITED TO THE FAR NORTH...MAINLY FROM MIDNIGHT
AND BEYOND...TAPERING TO SLIGHT CHANCES SOUTH OF I-80 OVERNIGHT.
OUTSIDE THE POSSIBLE ORGANIZED COMPLEX...WILL CARRY VERY LOW POPS OVER
THE FORECAST AREA THIS AFTERNOON INTO EVENING.

OTHERWISE...SUMMER HEAT AND HUMIDITY RETURNS TODAY WITH HIGHS LIKELY
INTO THE MID AND UPPER 80S WITH DEW POINTS IN THE UPPER 60S TO NEAR
70 BY EVENING. SOUTH WINDS WILL BE BREEZY...BUT NOT AS STRONG AS
SUNDAY WITH THE MIXING SOMEWHAT OFFSETTING THE LOW LEVEL MOISTURE
RETURN. THE HIGHER DEW POINTS AND CONTINUED BRISK SOUTHERLY FLOW
WILL HOLD MINS TONIGHT IN THE UPPER 60S TO LOWER 70S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 338 AM CDT MON JUN 16 2014

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK THIS WEEK IS HIGH. CONFIDENCE IS LOW ON THE
OVERALL TIMING/PLACEMENT OF FEATURES AND RAINFALL AMOUNTS...WHICH
COULD BE SIGNIFICANT.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S.

INTERNALLY...THE VARIOUS MODELS AGREE THAT THERE WILL BE AN
ORGANIZED THUNDERSTORM COMPLEX NEAR THE AREA AT SUNRISE TUESDAY WITH
A LIKELY BOUNDARY FROM SAID COMPLEX BETWEEN HWY 20 AND I-80. THIS
BOUNDARY SHOULD HAVE ISOLATED TO SCATTERED STORMS ALONG IT TUESDAY
MORNING AND WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT TUESDAY
AFTERNOON.

WHERE THIS BOUNDARY STALLS WILL DETERMINE MAX TEMPERATURES ON
TUESDAY. SOUTH OF THIS BOUNDARY TEMPERATURES PUSHING 90 ARE VERY
POSSIBLE. NORTH OF THE BOUNDARY TEMPERATURES WILL REMAIN COOL FOR
MUCH OF THE DAY BEFORE REBOUNDING LATE IN THE AFTERNOON.

TUESDAY NIGHT INTO WEDNESDAY MORNING ANOTHER ORGANIZED THUNDERSTORM
COMPLEX WILL PASS CLOSE TO OR THROUGH THE AREA. THE NORTHERN HALF OF
THE AREA LOOKS TO HAVE THE BEST CHANCE FOR STORMS. SOME OF THESE
STORMS MAY BE STRONG TUESDAY NIGHT. BOUNDARIES FROM THE TUESDAY
NIGHT STORM COMPLEX WILL THEN PROVIDE THE FOCUS FOR NEW STORM
DEVELOPMENT WEDNESDAY AFTERNOON.

LIKE TUESDAY...TEMPERATURES ON WEDNESDAY WILL BE HIGHLY DEPENDENT ON
WHERE BOUNDARIES FROM THE STORM COMPLEX STALL.

WEDNESDAY NIGHT YET ANOTHER ORGANIZED STORM COMPLEX WILL DEVELOP IN
THE MIDWEST. THIS STORM COMPLEX COULD AFFECT THE AREA. THE MODELS
DIFFER CONSIDERABLY ON THE INITIATION POINT OF THIS COMPLEX
WEDNESDAY AFTERNOON AND WHERE IT TRACKS WEDNESDAY NIGHT.

THURSDAY ON...
THE MODEL CONSENSUS HAS HIGH CHANCE TO LIKELY POPS FOR THURSDAY
BASED ON AN ORGANIZED STORM COMPLEX MOVING THROUGH THE AREA.

THURSDAY NIGHT THROUGH SUNDAY THE MODEL CONSENSUS CONTINUES THE
ACTIVE WEATHER PATTERN FOR THE AREA WITH SLIGHT CHANCE TO CHANCE
POPS IN EVERY 12 HOUR PERIOD. THERE WILL BE PERIODS OF DRY WEATHER
FROM THURSDAY NIGHT THROUGH SUNDAY THAT MAY BE 6 OR MORE HOURS LONG.
HOWEVER...DIFFERENCES BETWEEN THE MODELS ON THE TIMING OF FEATURES
DOES NOT ALLOW THE PLACEMENT OF DRY WEATHER WITH ANY CERTAINTY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON JUN 16 2014

ISOLATED TO SCATTERED STORMS OVER NORTHEAST MO WILL LIFT NORTHWARD
OVER THE AREA AND CONTINUE TO DEVELOP INTO EARLY THIS EVENING.
A PULSE SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE. OTHERWISE... ANTICIPATE SEVERE STORMS OUT WEST TO MOVE
INTO AREAS MAINLY ALONG AND NORTH OF I-80 LATER THIS EVENING INTO
THE OVERNIGHT AHEAD OF A WARM FRONT. THESE STORMS WILL BRING RISK
OF VERY LARGE HAIL AND DAMAGING WINDS OF 60-80 MPH. AS RESULT HAVE
HIT THE MENTION OF STORMS HARDEST AT KDBQ AND KCID. CONDITIONS IN THE
STORMS WILL LOWER INTO MVFR TO IFR. RESIDUAL OUTFLOW BOUNDARIES
AND VEERING 50 KT LOW LEVEL JET MAY ALLOW FOR REDEVELOPMENT TO
PERSIST INTO EARLY TUE AM. ABUNDANT MOISTURE AND WET GROUND IN
SOME AREAS MAY ALLOW FOR PATCHY FOG 2-6SM TO DEVELOP TOWARD SUNRISE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...SHEETS
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...08
AVIATION...05
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 2:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             2 W CHARLIE HEATH MEMOR 40.58N 91.93W
06/16/2014  E0.25 INCH       CLARK              MO   TRAINED SPOTTER

            WINDS ESTIMATED 40 TO 45 REPORTED.

&&

BILLN
Local storm report, Jun 16, 2:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             BONAPARTE               40.70N 91.80W
06/16/2014  E1.75 INCH       VAN BUREN          IA   LAW ENFORCEMENT

            TORRENTIAL RAIN ALSO.

&&

BILLN
Local storm report, Jun 16, 2:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             HILLSBORO               40.84N 91.71W
06/16/2014  E1.50 INCH       HENRY              IA   TRAINED SPOTTER

            WINDS ESTIMATED 45 TO 50 MPH.

&&

BILLN
Local storm report, Jun 16, 2:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND GST     HILLSBORO               40.84N 91.71W
06/16/2014  E50 MPH          HENRY              IA   TRAINED SPOTTER

            ESTIMATED 45 TO 50 MPH. HAIL UP TO SIZE OF PING PONG.

&&

BILLN
Local storm report, Jun 16, 3:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND GST     2 SW LOCKRIDGE          40.97N 91.78W
06/16/2014  E50 MPH          JEFFERSON          IA   TRAINED SPOTTER

            HAIL TO THE SIZE OF DIMES TO PENNIES.

&&

BILLN
Local storm report, Jun 16, 3:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             2 SW LOCKRIDGE          40.97N 91.78W
06/16/2014  E0.75 INCH       JEFFERSON          IA   TRAINED SPOTTER

            HAIL UP TO DIME TO PENNIES. WINDS TO 50 MPH.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningDVNHenry, Lee, Van Buren45 min
Jun 16, 2:51 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson39 min
Jun 16, 3:58 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson47 min
Jun 16, 4:36 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn39 min
Jun 16, 5:17 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.